07-02-2012, 01:26 PM
| || |
Has anyone had adverse effects from oxytet?
Hi Everyone, I just want to pick everyone's brain if I can. We had a mare foaled out at a separate location. Upon foaling, the people sent me pictures and said he was contracted in the front. They took him to their local vet because he couldn't stay standing to nurse. The vet administered Oxytet and put full leg splints on him. The dosage of Oxytet caused his hind legs to severely loosen and he began to knuckle over. We had him and the mare hauled to our local vet where they changed his splints to a more user friendly one and put shoes on all four for support. We brought him home where we started pt at home per our vets instructions. However, his face swelled up and he became extremely lethargic and we had to put him down. My vet thinks the dosage of Oxytet most likely caused kidney failure, but even if it hadn't we would have been in a horrible uphill battle with his hind legs because the Oxytet loosened them so much. Has anyone else ever had this experience?